Alert archive / Colorado / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 110, NWS Denver/Boulder, CO

July 4, 2007Arapahoe County, Denver County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 4, 2007, 10:04 PM MDT for Arapahoe County, Denver County, Colorado. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2007, 10:04 PM MDT (04:04 UTC)
Expired
Jul 4, 2007, 10:29 PM MDT
In force
25 min
Issued by
NWS Denver/Boulder, CO
Area
Counties, with a storm outline in the text

Counties Arapahoe County, CO, Denver County, CO

The radar

The Denver radar (KFTG), 35 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 4.1 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2007-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 82 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2007-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
82 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
2950 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KBOU 050403
SVRBOU
COC005-031-050445-
/O.NEW.KBOU.SV.W.0110.070705T0404Z-070705T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
1004 PM MDT WED JUL 4 2007

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN ARAPAHOE COUNTY IN NORTHEAST COLORADO
  CENTRAL DENVER COUNTY IN NORTHEAST COLORADO

* UNTIL 1045 PM MDT

* AT 1004 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED OVER CENTRAL DENVER...MOVING SOUTHEAST AT 10 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHERIDAN...
  GREENWOOD VILLAGE...CENTENNIAL...EASTERN LITTLETON...ENGLEWOOD...
  SOUTHERN DENVER AND SOUTHWESTERN AURORA.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

LAT...LON 3975 10490 3970 10505 3957 10503 3957 10476

$$
BARJENBRUCH
1 follow-up statement
000 
WWUS55 KBOU 050429
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1028 PM MDT WED JUL 4 2007

COC005-031-050438-
/O.CAN.KBOU.SV.W.0110.000000T0000Z-070705T0445Z/
ARAPAHOE CO-DENVER CO-
1028 PM MDT WED JUL 4 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DENVER AND WESTERN
ARAPAHOE COUNTIES IS CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO 
LONGER EXPECTED TO PRODUCE SEVERE WEATHER.  HOWEVER...IT WILL STILL 
PRODUCE HEAVY RAIN WITH A QUICK ONE HALF INCH OF RAIN IN 15 MINUTES 
AS IT MOVES SOUTHEAST ACROSS AURORA AND THE SOUTHEASTERN SECTIONS OF 
THE DENVER METRO AREA THROUGH 11 PM.

LAT...LON 3975 10490 3970 10505 3957 10503 3957 10476

$$
BARJENBRUCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:15 PM MDT, 6 hours 49 minutes earlier.

Area forecast discussion, Jul 4, 3:15 PM MDT, 6 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
315 PM MDT WED JUL 4 2007

.SHORT TERM...DEEP BUT MODERATE UPSLOPE FLOW ACROSS THE PLAINS HAS
POOLED MOISTURE AND INSTABILITY AGAINST THE FOOTHILLS...WITH THE
STRONGEST CELLS ON RADAR REMAINING OVER THE HIGHER TERRAIN.  THE
NORTHERLY FLOW AT MID AND UPPER LEVELS SHOULD KEEP THE MOUNTAIN
SHOWERS ANCHORED OVER THE HIGHER TERRAIN...ALTHOUGH OUTFLOW FROM
MOUNTAIN SHOWERS MAY PROVIDE A CONVERGENCE BOUNDARY FOR ADDITIONAL
SHOWERS TO DEVELOP OVER ZONES 38 AND 39 OVER THE NEXT FEW HOURS.
INSTABILITY ON THE PLAINS HAS REMAINED CAPPED SO FAR. SATELLITE
PICTURES SHOW SOME ADDITIONAL CONVECTION OVER EAST-CENTRAL WYOMING
THAT MIGHT BE RELATED TO AN EMBEDDED SHORT WAVE ROTATING AROUND THE
SOUTHWESTERN U.S. UPPER RIDGE.  THIS MAY ERODE AWAY AT THE CAP ON
THE PLAINS AFTER SUNSET...AND ALLOW A FEW SHOWERS TO DEVELOP DURING
THE EVENING.  BY MIDNIGHT...SHOWER ACTIVITY SHOULD BE FINISHED.

ON THURSDAY...THE FLOW PATTERN SHOULD REMAIN ABOUT THE SAME AS
TODAY...BUT MODEL SOUNDINGS SHOW A LITTLE BIT OF DRYING AT LOW
LEVELS.  SOUNDINGS SHOW A BIT OF AN INVERTED VEE SHAPE...WHICH COULD
MEAN MORE GUSTY WINDS ASSOCIATED WITH ANY SHOWERS THAT DEVELOP.
SINCE IT MADE IT TO 90 DEGREES AT KDEN TODAY...A COUPLE MORE DEGREES
OF WARMING FOR THURSDAY WILL MEAN THE CURRENT STREAK AT KDEN WILL
EXTEND FOR AT LEAST SEVERAL MORE DAYS.

.LONG TERM...THE RIDGE ALOFT WILL CONTINUE TO BUILD TO THE NORTH AND
EAST...RESULTING IN A N-NE FLOW ALOFT. MSTR LEVELS WILL BE DROPPING
BUT THERE WILL BE ENOUGH MSTR AND WK E-SE LOW LVL FLOW FOR ISOLD TS
OVR MTNS AND FOOTHILLS THRU SAT. FLOW ALOFT WILL KEEP STORMS
CONFINED TO MAINLY MTNS. TEMPERATURES WILL BE WARMER FRI-SAT WITH
READINGS BACK INTO THE 90S ACROSS LOWER ELEVATIONS. RIDGE FLATTENS
ON SUNDAY AHEAD OF NEXT TROF AND COLD FRONT NOW PROGGED TO MOVE IN
SUN AFTN. THIS TIMING IS FASTER THAN PREV RUNS SO WILL KEEP HIGHS
ABOUT THE SAME. BETTER COOLING EXPECTED THRU EARLY NEXT WEEK AS
RIDGE RETROGRADES BACK TO THE WESTERN GREAT BASIN. THIS WILL ALLOW
FOR CONTINUE UPSLOPE FLOW AND COOLER TEMPS THRU THE MIDDLE OF NEXT
WEEK. HAVE ADDED SLIGHT POPS OVER THE PLAINS THRU MID WEEK FOR NOW
WITH HIGH TEMPS BACK INTO THE 80S.

&&

.AVIATION...MOST EVENING CONVECTION WILL BE OVER THE MOUNTAINS AND
FOOTHILLS...SO IMPACTS AT KDEN SHOULD BE MINIMAL TONIGHT.  WITHOUT
ANY PRECIPITATION ON THE PLAINS THIS EVENING...DO NOT EXPECT ANY
STRATUS TO FORM OVERNIGHT.  ON THURSDAY...SHOWERS WHICH DEVELOP MAY
PRODUCE DOWNBURST WIND GUSTS.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

KDRBY/SENTREKI
Hazardous weather outlook, Jul 4, 11:14 AM MDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1114 AM MDT WED JUL 04 2007

COZ030>051-051200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1114 AM MDT WED JUL 04 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE
MOUNTAINS...FOOTHILLS AND PALMER DIVIDE DURING THE AFTERNOON HOURS
AND CONTINUE INTO THE EARLY EVENING.  A FEW OF THE STORMS MAY MANAGE
TO DRIFT OVER THE URBAN CORRIDOR BY LATE IN THE DAY AND EARLY
EVENING.  THUNDERSTORMS WILL HAVE A TOUGH TIME MAKING IT FURTHER
EAST ON THE NORTHEAST COLORADO PLAINS.  THERE IS A SMALL CHANCE THAT
SOME OF THE STORMS COULD BECOME SEVERE...PRODUCING HAIL UP TO ONE
INCH OR SO IN DIAMETER.  THE HIGHEST THREAT OF SEVERE THUNDERSTORMS
DEVELOPING IS FROM SOUTHEAST PARK COUNTY THROUGH SOUTHERN
JEFFERSON...DOUGLAS...ELBERT AND LINCOLN COUNTIES.  THESE
AREAS...ALONG WITH THE REMAINING FOOTHILL AREAS COULD ALSO SEE HEAVY
RAINS FROM SOME OF THE STORMS.

THERE IS QUITE A BIT OF MOISTURE OVER THE OUTLOOK AREA TODAY ALONG
WITH SOME MODERATE INSTABILITY THAT WILL COMBINE WITH DAYTIME
HEATING TO PRODUCE THE THUNDERSTORM ACTIVITY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL A CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS OVER THE
MOUNTAINS AND FOOTHILLS THURSDAY AND FRIDAY...AND A SLIGHT CHANCE
OVER THE PLAINS.  THE WEEKEND WILL DRY OUT AND WARM UP WITH ONLY A
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE MOUNTAINS. A BIT
COOLER WITH A BETTER CHANCE FOR LATE DAY STORMS ON MONDAY AND
TUESDAY FOR THE MOUNTAINS AND ADJACENT PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EARLY
EVENING FOR THUNDERSTORMS TO THE SOUTHWEST OF DENVER AND ON THE
PALMER DIVIDE.

DANKERS/SWE

Nearby

Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.